Pennsylvania, 2003Flash Flood in Pennsylvania, July 10, 2003
July 10, 2003 · NWS PBZ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 10, 2:26 PM EST, 5 hours 4 minutes earlier.
Area forecast discussion, Jul 10, 2:26 PM EST, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
251 PM EDT THU JUL 10 2003
CLOUDS HUNG IN ALL DAY BUT DID BREAK OUT TO OUR SOUTHWEST WHERE THE
STRONGEST STORMS ARE DEVELOPING. THERE IS A LINE NOW MOVING INTO
THE WESTERN PART OF THE CWA WHICH SHOULD MOVE THROUGH LATE THIS
AFTERNOON. THE BEST EHI AND MOISTURE FLUX CONVERGENCE STAYS TO OUR
SOUTH BUT THE LINE THAT HAS ALREADY FORMED WILL INTERACT WITH
BOUNDARIES LEFT OVER FROM RECENT DAYS CONVECTION AND SEVERE IS NOT
OUT OF THE QUESTION FOR THE REST OF THE DAY. AT THE VERY
LEAST...HEAVY RAINFALL WITH PWS AROUND 1.8. WITH VERY LOW FFG IN
SOUTHERN COUNTIES...THAT IS AREA OF GREATEST FLOOD CONCERN AS THE
STORMS MOVE EASTWARD.
FRONT SHOULD MOVE THROUGH JUST AFTER MIDNIGHT BUT LINGERING CLOUDS
AND SHOWERS SHOULD HANG AROUND THROUGH THE MORNING.
MODELS SHOW WRAP AROUND MOISTURE FOR SATURDAY AS THE LOW SPINS UP ON
ONTARIO. IN THE LONGER RANGE...TROUGHINESS ALONG THE EAST COAST MAY
PLAY A ROLE IN TIMING OF PRECIP.
PIT 65 78 58 76 / 70 40 10 30
HLG 65 77 58 78 / 70 40 10 20
MGW 65 78 58 79 / 70 40 10 20
ZZV 66 77 59 78 / 70 40 10 20
PHD 66 77 59 78 / 70 40 10 20
FKL 64 75 56 77 / 70 40 20 30
DUJ 64 75 56 77 / 70 40 20 30
LBE 65 77 58 77 / 70 40 10 30
BTP 64 75 56 77 / 70 40 20 30
IDI 64 75 56 77 / 70 40 20 30
ODM 62 73 52 75 / 70 40 10 20
.PBZ...
MD...FLOOD WATCH FOR TONIGHT FOR ZONE MDZ001.
OH...FLOOD WATCH FOR TONIGHT FOR ZONES OHZ039>041...OHZ048>050...
OHZ057>059...OHZ068>069.
PA...FLOOD WATCH FOR TONIGHT FOR ZONES PAZ007>009...PAZ013>016...
PAZ020>023...PAZ029>032.
WV...FLOOD WATCH FOR TONIGHT FOR ZONES WVZ001>004...WVZ012...
WVZ021>023...WVZ041.
TYBURSKI
Hazardous weather outlook, Jul 10, 4:36 AM EST, 14 hours 54 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-101130-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
536 AM EDT THU JUL 10 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
NATIONAL WEATHER SERVICE PITTSBURGH SAYS THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS TODAY AND EARLY TONIGHT. THE PRIMARY THREAT
FROM THESE STORMS WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH AS WELL
AS HEAVY RAINFALL. A FLOOD WATCH MAY BE ISSUED FOR THIS AFTERNOON
INTO TONIGHT.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER NET ACTIVATION IS LIKELY.
In the hours before
Local storm report, Jul 10, 5:41 PM EST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE PITTSBURGH, PA
603 PM EDT THU JUL 10 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM INDEPENDENCE PA WIND DAMAGE
07/10/03 WASHINGTON LARGE TREES AND POWER
LINES DOWN IN INDEPENDENCE
REPORTED BY EMERGENCY
MANAGEMENT
0550 PM CURTISVILLE PA WIND DAMAGE
07/10/03 ALLEGHENY LARGE TREES BLOWN DOWN IN
CURTISVILLE REPORTED BY
TRAINED OBSERVER.Local storm report, Jul 10, 5:52 PM EST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
652 PM EDT THU JUL 10 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0543 PM NEW MARTINSVILLE WV FLASH FLOODS
07/10/03 WETZEL ROUTE 2 FLOODED.
0545 PM 1 N NEW MARTINSVILLE WV FLASH FLOODS
07/10/03 WETZEL COUNTY ROAD 3 FLOODED BY
WILLIAMS RUN AS REPORTED BY
LAW ENFORCEMENT.
0605 PM NEW MARTINSVILLE WV FLASH FLOODS
07/10/03 WETZEL DOOLIN ROAD FLOODED BY
DOOLIN RUN AS REPORTED BY
EMERGENCY MANAGEMENT.
0610 PM KNOB FORK WV FLASH FLOODS
07/10/03 WETZEL ROUTE 7 FLOODED BY KNOB
FORK CREEK AS REPORTED BY
EMERGENCY MANAGEMENT.Special weather statement, Jul 10, 5:54 PM EST, 1 hour 36 minutes before
MDZ001-PAZ014-020>023-029>032-WVZ001>004-012-021>023-041-110200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
654 PM EDT THU JUL 10 2003
SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING
COUNTIES...
IN PENNSYLVANIA...
ALLEGHENY ARMSTRONG BEAVER BUTLER
GREENE WASHINGTON
IN WEST VIRGINIA...
BROOKE HANCOCK MARION MARSHALL
MONONGALIA OHIO WETZEL
SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR THE FOLLOWING COUNTIES...
IN PENNSYLVANIA...
FAYETTE INDIANA WESTMORELAND
IN WEST VIRGINIA...
PRESTON TUCKER
IN MARYLAND...
GARRETT
Local storm report, Jul 10, 6:30 PM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
730 PM EDT THU JUL 10 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0722 PM BRADENVILLE PA WIND DAMAGE
07/10/03 WESTMORELAND LARGE TREES DOWN REPORTED
BY SKYWARN SPOTTERS
0724 PM CHAMPION PA FLASH FLOODS
07/10/03 WESTMORELAND STREAMS OVER ROADS AND IN
BUILDINGS REPORTED BY
SKYWARN SPOTTERSLocal storm report, Jul 10, 6:36 PM EST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
736 PM EDT THU JUL 10 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0725 PM MCDONALD PA FLASH FLOODS
07/10/03 WASHINGTON STREAMS OVER ROADS IN
MCDONALD REPORTED BY
SKYWARN SPOTTERS
0720 PM GREENSBURG PA FLASH FLOODS
07/10/03 WESTMORELAND STREAMS RUNNING OVER ROADS
NEAR THE PIT CAMPUS
REPORTED BY EMERGENCY
MANAGEMENTLocal storm report, Jul 10, 7:15 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE PITTSBURGH, PA
815 PM EDT THU JUL 10 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM INDEPENDENCE PA WIND DAMAGE
07/10/03 WASHINGTON LARGE TREES AND POWER
LINES DOWN IN INDEPENDENCE
REPORTED BY EMERGENCY
MANAGEMENT
0550 PM CURTISVILLE PA WIND DAMAGE
07/10/03 ALLEGHENY LARGE TREES BLOWN DOWN IN
CURTISVILLE REPORTED BY
TRAINED OBSERVER.
0543 PM NEW MARTINSVILLE WV FLASH FLOODS
07/10/03 WETZEL ROUTE 2 FLOODED.
0545 PM 1 N NEW MARTINSVILLE WV FLASH FLOODS
07/10/03 WETZEL COUNTY ROAD 3 FLOODED BY
WILLIAMS RUN AS REPORTED BY
LAW ENFORCEMENT.
0605 PM NEW MARTINSVILLE WV FLASH FLOODS
07/10/03 WETZEL DOOLIN ROAD FLOODED BY
DOOLIN RUN AS REPORTED BY
EMERGENCY MANAGEMENT.
0610 PM KNOB FORK WV FLASH FLOODS
07/10/03 WETZEL ROUTE 7 FLOODED BY KNOB
FORK CREEK AS REPORTED BY
EMERGENCY MANAGEMENT.
0722 PM BRADENVILLE PA WIND DAMAGE
07/10/03 WESTMORELAND LARGE TREES DOWN REPORTED
BY SKYWARN SPOTTERS
0724 PM CHAMPION PA FLASH FLOODS
07/10/03 WESTMORELAND STREAMS OVER ROADS AND IN
BUILDINGS REPORTED BY
SKYWARN SPOTTERS
0725 PM MCDONALD PA FLASH FLOODS
07/10/03 WASHINGTON STREAMS OVER ROADS IN
MCDONALD REPORTED BY
SKYWARN SPOTTERS
0720 PM GREENSBURG PA FLASH FLOODS
07/10/03 WESTMORELAND STREAMS RUNNING OVER ROADS
NEAR THE PIT CAMPUS
REPORTED BY EMERGENCY
MANAGEMENTFlash Flood, Westmoreland
- When
- July 10, 7:30 PM EST to 9:00 PM EST
- Where
- Westmoreland County, Kingston
- Property damage
- $10,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.311, -79.467 (the zone’s center; the record gives no point)
Route 30 from Kingston eastward has flooded. 20 families evacuated. Mud slide near Idlewild Park. Another mud slide pushed mobile home into Loyalhanna Creek. At least 2.5 inches of rain fell.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Georgia, July 10, 20033 deaths · $269,000 · 1 in hail · 16 events
- Tornado and Flash Flooding in West Virginia, July 10, 20036 injured · $2.7 million · F2 · 19 events
- Flash Flooding and Flooding in Ohio, July 10, 2003$859,000 · 50 kt wind · 13 events
- Flash Flooding and Damaging Winds in Ohio, July 10, 2003$225,000 · 60 kt wind · 4 events
- Tornadoes and Flash Flooding in Virginia, July 10, 2003$13,000 · F1 · 24 events
- Flash Flood in West Virginia, July 10, 2003$80,000 · 1 event
- Tornado and Damaging Winds in Ohio, July 10, 2003$44,000 · F0 · 5 events
- Damaging Winds in Kentucky, July 10, 2003$30,000 · 50 kt wind · 2 events
- Damaging Wind in Ohio, July 10, 2003$30,000 · 61 kt wind · 1 event
- Lightning Strike in South Carolina, July 10, 2003$30,000 · 1 event
- Flash Flood and Flood in Indiana, July 10, 2003$20,000 · 2 events
- Damaging Wind and Lightning Strike in North Carolina, July 10, 2003$20,000 · 60 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5373852.